MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MONOPOLAR ELECTRODE; STERILE MONOPOLAR ELECTRODE, 1MM

KARL STORZ SE & CO. KG MONOPOLAR ELECTRODE; STERILE MONOPOLAR ELECTRODE, 1MM
Model Number 11161AB-S
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 01/17/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been returned for evaluation as of yet.Per the customer the electrode was used with our 26006m but they also tried to troubleshoot with an aesculap monopolar cable.Our sales representative went to the account and tested the electrode with both cords and everything worked.
 
Event or Problem Description
It was reported that the customer had three incidents involving part # 11161ab-s (bugbee electrode) - one of them leading to a passing of a patient.The item worked either intermittently or not at all.During our investigation of the event, the facility stated profound brain damage, and the family decide to withdraw help.Reason: neurological devastation.

Brand Name
MONOPOLAR ELECTRODE
Common Device Name
STERILE MONOPOLAR ELECTRODE, 1MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242118810
MDR Report Key13725281
Report Number9610617-2022-00023
Device Sequence Number12254687
Product Code GEI
UDI-Device Identifier04048551392546
UDI-Public4048551392546
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K972497
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11161AB-S
Device Catalogue Number11161AB-S
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown